MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm amplatzer pfo was selected for implant.During device prep, a thread was found on the edge of the surface of the occluder.A 18mm amplatzer pfo was used instead and the surgery was completed without complications.The physician doesn't believe the patient or user experienced adverse health consequences due to the performance of the product.The patient is doing well.
 
Additional Manufacturer Narrative
An event of threads protruding from the pfo occluder was reported.An image from the field appeared to show slight thread protruding on the side of the device.The device was returned to abbott for investigation and found one protruding knot from one disc, however the knot met dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause for the reported exposed threads could not be determined.The observed exposed thread is considered a normal and acceptable characteristic of the occluder.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21294491
Report Number2135147-2025-00507
Device Sequence Number21131988
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public(01)00811806011288(17)280531(10)9106011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PFO-025
Device Lot Number9106011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight54 KG